MAUDE Adverse Event Report: COVIDIEN RAPIDCROSS; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN RAPIDCROSS; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number A14BX035150170
Medical Device Problem Codes Burst Container or Vessel (1074); Expiration Date Error (2528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician was using a rapidcross pta balloon to treat a moderately calcified severely tortuous 60% stenotic lesion in the mid distal right posterior tibial artery.The artery diameter and lesion length were reported to be 3mm 100mm, respectively.There was no damage noted to the packaging and there were no issues noted when removing the device from the tray/hoop.The device was prepped without issue.A 6fr non-medtronic sheath was used with no embolic protection.The device was inflated with a non-medtronic inflation device and contrast with saline solution was used as inflation fluid.The balloon burst at 6atm.It was reported that there were difficulties experienced when removing the device as resistance was felt.The balloon would not come off the guidewire thus, both were removed together along with the sheath.All balloon fragments were retrieved.The balloon was noted to have been used past its ubd.There was no patient injury reported.
 
Additional Manufacturer Narrative
Device evaluation: visual inspection: the rapidcross was inspected and found the exterior damaged.Dried blood was observed to the exterior of the device.The working length was approximately measured over 200 cm.The balloon showed dried blood on the exterior and interior of the balloon segment.Bends and kinks were noted throughout the catheter.The guidewire lumen exhibited a zipper tear from the proximal port and continued to the proximal area of the balloon segment.No holes or tears to the balloon could be identified.The catheter shaft was stretched and bent at approximately 54cm from the tip and continued to approximately 62cm.The working length was over 200 cm due to the observed stretching/damage to the catheter shaft.The product labeling indicates a working length of 170cm.Functional testing: the catheter lumen was attempted to be flushed with water, but the catheter was occluded and could not administer the water to the balloon.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RAPIDCROSS
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8565785
Report Number2183870-2019-00197
Device Sequence Number19349243
Product Code LIT
UDI-Device Identifier00821684067789
UDI-Public00821684067789
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K130911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2019
Device Catalogue NumberA14BX035150170
Device Lot NumberA216827
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2019
Initial Date Received by Manufacturer 04/29/2019
Supplement Date Received by Manufacturer07/26/2019
Initial Report FDA Received Date04/30/2019
Supplement Report FDA Received Date07/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR
Patient Weight152